Home » Frequently asked Questions on Health » Does intake of Ditide and Penicillin lead to pain in the joints?

Does intake of Ditide and Penicillin lead to pain in the joints?

Q: I am a 25-year-old female suffering from RHD and mitral stenosis. I have been prescribed Ditide(1/2OD) and 3 Pencillin injections, every 21 days. I am suffering from pain in the knee and ankle joints. Is this due to the Ditide? Please suggest a suitable substitute for this. What if the Penicillin injection is delayed for 3 days? Will it harm the valve of the heart?

A:Ditide is a combination product that contains two medicines: benzthiazide and triamterene. It increases the production of urine and thus takes load off the heart. Unfortunately both of them can result in high uric acid levels in the blood leading to pain in knee and ankle. In order to be sure, you should get your blood uric acid level checked. If it is high, then you will need to stop Ditide and take a single-ingredient product such as metolazone (brand name: Metolaz) 2.5mg tablet daily in the morning. You will need to take long-acting penicillin injections for quite some time.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------